MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ ORIENT/TSA II W/5% SB; CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ ORIENT/TSA II W/5% SB; CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Catalog Number 222239
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Report 1 of 2.It was reported that while using one bd bbl¿ chromagar¿ orient/tsa ii w/5% sb, the customer noticed medium sized, dark rose to pink, transparent colonies that were originally thought to be e.Coli, but maldi confirmed as citrobacter.The citrobacter was released to physician but was later corrected to e.Coli.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.E1: initial reporter additional phone # (b)(6).
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.D9: device available for evaluation: yes.D9: returned to manufacturer on: 24-dec-2025.Investigation summary: during manufacturing of material 222239, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 5293025 was satisfactory and no quality notifications were generated during manufacturing and inspection.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Material 222239 is stability tested biennially for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.All performance testing for batch 5293025 was satisfactory at the time of release.No retention samples were available for investigation of this complaint.No photos were available to assist with the investigation of this complaint.One sealed sleeve (10 plates) of batch 5293025 was returned to assist with this investigation.The returned sample was performance tested for growth recovery and reaction color for the organisms outlined in the coa.The results were satisfactory per bd internal procedures.This complaint cannot be confirmed for no or false reaction.Testing of returned samples produced satisfactory results per internal procedures.The complaint history was reviewed, and no complaint trends for this defect have been identified for this product; no actions are indicated at this time.Bd will continue to trend complaints for defects.
 
Event or Problem Description

Brand Name
BD BBL¿ CHROMAGAR¿ ORIENT/TSA II W/5% SB
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24053720
Report Number1119779-2025-05559
Device Sequence Number21205969
Product Code JSH
UDI-Device Identifier10382902222399
UDI-Public(01)10382902222399(17)260119(10)5293025
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/19/2026
Device Catalogue Number222239
Device Lot Number5293025
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown